Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 3, 2016, 6:45 PM EDT for Gadsden County, Leon County, Florida; Grady County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 6:45 PM EDT (22:45 UTC)
- Expired
- May 3, 2016, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Grady County, GA
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:10 PM EDT | HAIL 1 | Maclay State Gardens, FL | PUBLIC REPORTS HAIL OF AT LEAST QUARTER SIZED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
210
WUUS52 KTAE 032245
SVRTAE
FLC039-073-GAC131-032315-
/O.NEW.KTAE.SV.W.0111.160503T2245Z-160503T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTH CENTRAL GRADY COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 715 PM EDT
* AT 645 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDWAY...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...KILLEARN ESTATES...LAKE IAMONIA...IAMONIA...
FOREST MEADOWS PARK...MONCRIEF...TALLAHASSEE COML AIRPORT...MOCCASIN
GAP...PISGAH CHURCH...LAKE JACKSON...MACON COMMUNITY PARK...BEACHTON...
GIBSON...BRADFORDVILLE...MACLAY STATE GARDENS...KILLEARN LAKES...
ORCHARD POND...ROCKY HILL AND MICCOSUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3044 8445 3051 8451 3078 8417 3058 8400
3057 8400
TIME...MOT...LOC 2245Z 248DEG 35KT 3052 8438
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
900
WWUS52 KTAE 032312
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 PM EDT TUE MAY 3 2016
FLC039-073-GAC131-032321-
/O.EXP.KTAE.SV.W.0111.000000T0000Z-160503T2315Z/
GADSDEN FL-LEON FL-GRADY GA-
712 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GADSDEN...
NORTHEASTERN LEON AND SOUTH CENTRAL GRADY COUNTIES WILL EXPIRE AT 715
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3044 8445 3051 8451 3078 8417 3058 8400
3057 8400
TIME...MOT...LOC 2310Z 248DEG 35KT 3052 8438
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:56 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 3, 3:56 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 356 PM EDT TUE MAY 3 2016 .NEAR TERM [Through Tonight]... Thunderstorms were becoming more numerous in the early afternoon across the area, but storm intensity was only increasing very gradually. Individual cells were struggling to build much reflectivity above 20,000 feet, suggesting that perhaps the mid- level lapse rates are not as steep as what was sampled earlier by our 12Z Tallahassee sounding. A slight risk of severe weather continues for much of the northern half of the area from SPC, and the environment does support the potential for some isolated severe storms. Objective analysis and modifying the 12Z sounding for current temperature and dewpoint spreads yields around 2000 j/kg of SBCAPE, and effective deep layer shear is around 35-40 knots. Therefore, there is still a chance some of the stronger storms this afternoon could produce some large hail and damaging winds. Storm coverage and intensity should diminish quickly after 00Z. .SHORT TERM [Wednesday Through Thursday Night]... An elongated +PV anomaly is clearly visible on WV imagery this afternoon, stretching through the Ohio & Mississippi Valleys, and the Central & Southern Plains. Another large, but more consolidated anomaly can also be found on WV imagery entering the Upper Mississippi Valley and Great Lakes region from the north. At the surface, a cold front leads these features, draped down the Appalachians and through the Southeast. By Wednesday morning, the latter anomaly will force the former into the Southeast, also just clearing the front through the southeast Big Bend of Florida. Any rain still lingering tomorrow morning will likely be around Dixie county and should finish up by mid-morning. The latter anomaly will settle into the eastern CONUS through the remainder of the period, yielding a large area of low pressure centered over the Mid-Atlantic. Lower tropospheric heights and temperatures between 2-4 standard deviations below normal will result in a much cooler end to the week. Wednesday will be the transition day with highs ranging from the upper 70s north and west of the Flint and Apalachicola, to around 80 to the east. Thursday will be the coolest afternoon with highs ranging from the low 70s across Alabama and Georgia to the mid 70s elsewhere. Overnight lows will range from the upper 50s to low 60s on Wednesday night, down to the low 50s on Thursday night. .LONG TERM [Friday Through Tuesday]... Deep layer ridging will become entrenched through the extended range, resulting in above average temperatures and no rainfall. && .AVIATION [Through 18Z Wednesday]... Numerous thunderstorms will develop after 18Z with local MVFR/IFR cigs and vsbys in brief moderate to heavy rain as a cold front moves slowly southeast across the region. There is a threat of damaging hail with these thunderstorms as well as locally strong wind gusts. Showers and thunderstorms will gradually diminish by 06Z-09Z as the front moves southeast from the FL panhandle to north central FL. Expect clearing skies and dry conditions 12Z-18Z Wed. && .MARINE... Cautionary level winds are expected late Wednesday through Friday morning in the wake of a cold front. Otherwise, relatively light winds and low seas will prevail. && .FIRE WEATHER... Although much drier conditions are expected over the next several days, it should be cool enough in the afternoon to preclude critical relative humidity levels. Thus, Red Flag conditions are not expected. However, dispersion indices are expected to be rather high Wednesday and Thursday due to deep mixing heights and moderately strong transport winds. && .HYDROLOGY... Numerous showers and thunderstorms will result in 1 to 2 inches of rain with locally higher amounts possible. Rain will generally fall in the 12 hour period between 18Z today and 06Z Wednesday. Brief heavy rainfall in urban areas may create some minor street flooding but otherwise no hydrology related hazards are expected. Dry conditions return on Wednesday and will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 81 60 74 52 / 40 10 0 0 0 Panama City 67 77 64 74 58 / 20 10 0 0 0 Dothan 61 76 56 71 51 / 30 0 0 0 0 Albany 62 77 57 71 50 / 40 10 0 0 0 Valdosta 66 79 58 73 51 / 50 20 0 0 0 Cross City 70 80 63 76 52 / 60 40 10 0 0 Apalachicola 68 78 65 74 57 / 30 20 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Hollingsworth MARINE...Harrigan FIRE WEATHER...Harrigan HYDROLOGY...Hollingsworth
In the hours before
Local storm report, May 3, 6:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 6 SSE HAHIRA 30.91N 83.35W
05/03/2016 LOWNDES GA PUBLIC
TREES AND LIMBS DOWN IN THE STONE CREEK AREA...REPORT
POSTED TO WCTV FACEBOOK PAGE.
&&
08-LAMERSLocal storm report, May 3, 6:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CAMILLA 31.23N 84.21W
05/03/2016 E0.75 INCH MITCHELL GA PUBLIC
ESTIMATED HAIL AROUND DIME TO PENNY SIZE.
&&
08-LAMERSLocal storm report, May 3, 6:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 NE TIFTON 31.46N 83.50W
05/03/2016 E1.25 INCH TIFT GA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED AT THE TIFT COUNTY HEALTH
DEPARTMENT.
&&
08-LAMERSLocal storm report, May 3, 6:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 6 SSW CHINA HILL 31.78N 83.11W
05/03/2016 BEN HILL GA LAW ENFORCEMENT
A COUPLE TREES AND POWER LINES BLOWN DOWN IN NORTHEAST
BEN HILL COUNTY.
&&
08-LAMERSLocal storm report, May 3, 6:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG OCILLA 31.60N 83.25W
05/03/2016 IRWIN GA 911 CALL CENTER
TREES AND POWER LINES DOWN IN THE CITY OF OCILLA. A HOUSE
FIRE DUE TO A DOWNED POWER LINE IN THE CITY AS WELL.
&&
08-LAMERSLocal storm report, May 3, 6:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 1 W SCOOTERVILLE 31.38N 83.71W
05/03/2016 WORTH GA 911 CALL CENTER
TREES DOWN IN THE SCOOTERVILLE AREA.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:08 AM EDT | Special Marine Warning | TAE | 67 min | |
| May 3, 12:12 PM EDT | Special Marine Warning | TAE | 63 min | |
| May 3, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 21 min |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| May 3, 4:52 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 38 min |
| May 3, 4:59 PM EDT | Areal Flood Advisory | TAE | Wakulla | 2 hr |
| May 3, 5:08 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 37 min |
| May 3, 7:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 43 min |
| May 3, 7:43 PM EDT | Special Weather Statement | TAE | Leon | 47 min |
| May 3, 4:04 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 26 min |
| May 3, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 27 min |
| May 3, 4:41 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Irwin, Tift, Turner, Worth | 31 min |
| May 3, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Irwin, Tift | 13 min |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 13 min |
| May 3, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 15 min |
| May 3, 5:18 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 31 min |
| May 3, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 45 min |
| May 3, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 10 min |
| May 3, 6:27 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 18 min |
| May 3, 7:28 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.